Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 29, 2012, 5:25 AM CST for Tangipahoa Parish, Louisiana. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 5:25 AM CST (11:25 UTC)
- Expired
- Jan 29, 2012, 6:53 PM CST
- In force
- 13 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Tangipahoa Parish, LA
The river
Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 15.25 ft at Jan 29, 2012, 9:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
192 WGUS44 KLIX 291125 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 525 AM CST SUN JAN 29 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC105-291705- /O.NEW.KLIX.FL.W.0013.120129T1125Z-120129T1705Z/ /ROBL1.1.ER.120129T0750Z.120129T1030Z.120129T1105Z.NO/ 525 AM CST SUN JAN 29 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER NEAR ROBERT. * UNTIL LATER THIS MORNING. * AT 4:30 AM SUNDAY THE STAGE WAS 15.1 FEET. * THE FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST SHORTLY AT AROUND 15.2 FEET. AN UPDATED FORECAST WILL BE SENT AS SOON AS POSSIBLE. * IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER. $$ 98/SO
2 follow-up statements
670 WGUS84 KLIX 291206 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 606 AM CST SUN JAN 29 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC105-301806- /O.EXT.KLIX.FL.W.0013.000000T0000Z-120130T2200Z/ /ROBL1.1.ER.120129T0750Z.120130T0000Z.120130T1600Z.NO/ 606 AM CST SUN JAN 29 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER NEAR ROBERT. * UNTIL MONDAY AFTERNOON. * AT 5:30 AM SUNDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 15.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TOMORROW MORNING. * IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER. $$ 98/SO
570 WGUS84 KLIX 300053 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 653 PM CST SUN JAN 29 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC105-300123- /O.CAN.KLIX.FL.W.0013.000000T0000Z-120130T2200Z/ /ROBL1.1.ER.120129T0750Z.120129T1800Z.120129T2300Z.NO/ 653 PM CST SUN JAN 29 2012 THE FLOOD WARNING IS CANCELLED FOR THE TANGIPAHOA RIVER NEAR ROBERT. * AT 5:30 PM SUNDAY THE STAGE WAS 15.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 29, 3:41 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 29, 3:41 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 AM CST SUN JAN 29 2012
.SHORT TERM...
TRANQUIL CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA IN THE
SHORT TERM. HIGH PRESSURE OVER THE REGION TODAY WILL SHIFT TO THE EAST
TONIGHT AND MONDAY...ALLOWING FOR A RETURN OF A SOUTHEASTERLY FLOW
OF AIR AND MODERATING TEMPERATURES FOR THE BEGINNING OR THE WORK
WEEK. A BROAD UPPER TROUGH OVER THE EASTERN CONUS WILL MOVE OFF
THE COAST TONIGHT WITH A TRANSITION TO A MORE ZONAL OR WEST SOUTHWEST
FLOW ALOFT FOR THE FIRST HALF OF THE WORK WEEK. 11
.LONG TERM...
A SHORT WAVE TROUGH IN THE SOUTHERN STREAM WILL MOVE ACROSS
NORTHERN MEXICO AND SOUTHERN TEXAS AND THEN DAMPEN OUT AS IT MOVES
ACROSS THE GULF COAST REGION MONDAY NIGHT INTO TUESDAY. THIS
FEATURE WILL LIKELY BRING AN INCREASE IN CLOUD COVER...BUT LITTLE
IN THE WAY OF RAIN AS LOW LEVEL MOISTURE WILL STILL BE LACKING.
BETTER CHANCES FOR CONVECTION WILL BE IN THE OFFING WEDNESDAY AND
THURSDAY. ON WEDNESDAY AND WEDNESDAY NIGHT...A QUICK MOVING SHORT
WAVE TROUGH IN THE NORTHERN STREAM WILL MOVE FROM THE CENTRAL CONUS
AND ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS PUSHING A COLD
FRONT INTO THE SOUTHERN STATES. LIFT ASSOCIATED WITH THIS ALONG
WITH DEEPENING MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED
SHOWERS AND THUNDERSTORMS. ANOTHER SHORT WAVE TROUGH MOVING OUT OF
THE NORTHWEST AT MID WEEK IS FORECAST TO DIVE SOUTHEAST INTO THE
CENTRAL CONUS AND EVOLVE INTO A FAIRLY DEEP TROUGH ACROSS THE
EASTERN U.S. FOR THE END OF THE WEEK. THIS WILL AGAIN BRING
SCATTERED CONVECTION TO THE FORECAST AREA THURSDAY AND THURSDAY
NIGHT WITH A COLD FRONT EXPECTED TO THEN PUSH THROUGH THE AREA
ABOUT LATE THURSDAY NIGHT INTO FRIDAY...ALTHOUGH THERE ARE SOME
TIMING DIFFERENCES BETWEEN THE VARIOUS MODELS. COLDER CONDITIONS
WILL THEN RETURN TO THE FORECAST AREA FOR NEXT WEEKEND. 11
&&
.AVIATION...
STRONG NORTHERLY WINDS TRANSPORTING ACROSS LAKE PONTCHARTRAIN WILL
CONTINUE TO PRODUCE WINDS IN EXCESS OF 12 KNOTS AT KMSY AND KNEW
THROUGH 15Z. WINDS WILL DECREASE AFTER 15Z...AS BOUNDARY LAYER WINDS
ALOFT BEGIN TO WEAKEN FOR THOSE TERMINALS. ALL OTHERS WILL REMAIN
LIGHT WITH NORTHEASTERLY WINDS. OTHERWISE...CLEAR SKIES AND GOOD
VISIBILITIES ARE EXPECTED AT ALL TERMINALS.
MEFFER
&&
.MARINE...
STRONG HIGH PRESSURE BUILDING IN ALONG WITH COLD AIR ADVECTION
CONTINUES TO KEEP WINDS ELEVATED. THESE SMALL CRAFT WINDS WILL
QUICKLY FALL OFF THIS MORNING AS THE CENTER OF THE RIDGE MOVES CLOSE
TO THE AREA AND WEAKENS THE PRESSURE GRADIENT. SO...WILL ALLOW THE
ADVISORY TO EXPIRE MID MORNING AS PREVIOUSLY FORECAST. THE SURFACE
HIGH WILL STEADILY MOVE EAST INTO THE ATLANTIC. THIS WILL ALLOW
WINDS TO ROTATE FROM NORTHEAST TODAY TO EAST AND THEN SOUTHEAST
LATER ON MONDAY. LIGHTER ONSHORE FLOW TO PERSIST UNTIL NEXT FRONTAL
BOUNDARY AT THE END OF THIS WEEK. THOUGH MODEL SOLUTIONS HAVE NOT
BEEN PARTICULARLY CONSISTENT...HAVE GONE WITH EARLY FRIDAY MORNING
FROPA IN THE COASTAL WATERS PER GFS.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 62 33 69 45 / 0 0 0 0
BTR 63 37 69 51 / 0 0 0 0
ASD 63 32 68 46 / 0 0 0 0
MSY 63 41 69 53 / 0 0 0 0
GPT 63 33 68 47 / 0 0 0 0
PQL 63 31 67 44 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jan 29, 5:20 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 AM CST SUN JAN 29 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 520 AM CST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FEW AREA RIVERS REMAIN IN FLOOD. PLEASE SEE OFFICIAL FLOOD STATEMENTS FOR MORE INFORMATION. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS... WITH THE EXCEPTION OF THE MISSISSIPPI SOUND...THROUGH 9 AM TODAY FOR OFFSHORE FLOW AROUND 20 KNOTS AND ROUGH SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW AREA RIVERS WILL REMAIN IN FLOOD DURING THE PERIOD. PLEASE SEE OFFICIAL FLOOD STATEMENTS FOR MORE INFORMATION. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:10 PM CST | Small Craft Advisory | LIX | 12 hr | |
| Jan 29, 10:01 AM CST | River Flood Warning | LIX | Saint Tammany | 28 hr |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.